Benzodiazepines abuse/ addiction (Sleeping pills etc.)

Discussion in 'Self Harm & Substance Abuse' started by Hurted, May 3, 2014.

Thread Status:
Not open for further replies.
  1. Hurted

    Hurted Well-Known Member

    I've been taking sleeping pills for 4 months now (after a break up with my gf of 2 years) and it's getting out of control. Ambien doesn't work for me (unless i take 6-8 pills, which give me 4 hours of sleep with terrible nightmares and heart palpations on the next day), so i switched to benzos.
    I've started with 1 pill, now im on 3-4 (5mg nitrazepam). I am mixing sleeping pills and sedatives (bromazepam).
    I've tried antidepressants (Trittico), prescribed by my doctor, but it gave me severe side effects (heart problems), so i've stop taking them. I'm visiting her on Friday, but i'm not sure if i should try other antidepressants (my main fear is ED as a side effect).
    What i'm afraid of is that i'm addicted to benzodiazepines. It's a problem that my mother has, only with sedatives, not sleeping pills. How hard is it to go cold turkey after 4 months of daily use (abuse) of benzos? The problem is, that both my doctor and my psychiatryst don't want to prescribe them to me anymore and I litteraly have to beg for them, i'm so afraid to be without them because i cant sleep for a minute and I'm already depressed enough without not being able to sleep. If i don't sleep, my depression gets much more severe... Especially now when exams are coming, i really can't afford not to sleep, i need good grades because college is the only thing that motivates me to keep going and deal with my suicidal thoughts. I'm also planning on leaving my home town next year and continue studying in other city, perhaps this will help with my depression...

    Ps: Sorry for my english. Although i read english daily, it's been a long time since i wrote something in english, i hope it doesn't suck completely and my post makes any sense.

    Ps2: When withdrawing from benzos, which natural medicine can improve situation at least a little?
  2. total eclipse

    total eclipse SF Friend Staff Alumni

    You need to be honest with your doctor tell him or her what is happening so you can get the right meds to help you ok if not you will go down hill fast you will and your college education will be jeopardized tell your doc ok ween off the benzo and get better treatment plan in place
  3. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    You cannot go cold turkey with benzodiazepines, you may get benzodiazepine withdrawal syndrome, convulsions,seizures,tremors etc.. please read about benzodiazepine withdrawal syndrome on wikipedia,it will tell you mostly what you need to know. To withdraw from benzos, you MUST be doing it under a doctors guidance. It took me 5 months to get off xanax under the doctors guidance.So...please read up on it, ask your doctor. Trust me, you cannot go cold turkey.
  4. Hurted

    Hurted Well-Known Member

    Thanks for replies. But is it really possible to get such side effects after 4 months? I started taking them in early January. For the first 2 months, i was literally eating them. Them my depression got a little better and i run out of pills, so i stopped for roughly 2 weeks. No side effects, even my sleeping and anxiety got better. Than i become depressed more and started taking them agan, 2-4 pills every night for last 40 days, not a single one during day (i manage my anxiety naturally, it's insomnia thats bothering me). I don't know. If i'm out and drink alcohol i don't take them that night and i don't suffer any side effects on the next day...
  5. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    As far as benzos go..withdrawal symptoms can last for a full year depending of course on how many you are taking and how long. I would not advise quitting all of a sudden. If though you didn't get any effects for 2 weeks, I consider you to be very lucky lol but do consult your doctor because I have had friends that have had seizures out of no-where after quitting them. Good luck to you =)
  6. Hurted

    Hurted Well-Known Member

    Thanks. Well i think that right now i'm at the addiction point. If i don't stop now, i'll surely be addicted soon if i already am not. Guess there is only one way to find out, i will try cold turkey today and if i will get withdrawals tomorrow, i will start by lowering the dose. Thanks for all replies. :)
  7. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    You are very welcome,best of luck to you :)
  8. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    If you're that afraid of not taking them, then you're already mentally addicted for sure. Physical addiction is also very likely if you've been taking them consistently for 4 months. But yeah benzos are not something you should go cold turkey off of because benzo withdrawal can cause seizures. I was addicted to Klonopin at one point (clonazepam) several years ago. I got 90 of them prescribed to me every month and I got to the point where I was popping them like skittles (and it didn't really help that they tasted like mints either). I'd go through that whole prescription in the matter of a week and then have absolutely nothing left the rest of the month. Now, I was lucky enough to not have any seizures or any severe side effects really when I had to go without them, but it definitely can happen so if you want to get off lower your dose first. And also be careful because taking that many could cause you to OD. I took 13 xanex and 7 klonopin, with several muscle relaxers to try to get high at one point and it lowered my blood pressure so severely that I was having trouble breathing and blacked out. I ended up at the hospital with everyone thinking I was trying to off myself.
Thread Status:
Not open for further replies.